MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE® MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC. NUVASIVE® MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 67940002P2
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been returned for evaluation as it was repositioned and remains in-situ, no radiographs or images provided so the complaint could not be confirmed.Review of the reported event noted six days post index procedure the interbody migrated from it original position as a result of the patients kyphosis and suboptimal positioning.No additional fixation was identified.Due to a lack of information provided a definitive root cause could not be identified but the information reviewed suggests technique and placement during the index procedure and insufficient supplemental fixation.No additional investigation can be completed.Manufacturing review: review of the device history record notes no material non-conformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: "indications for use: the nuvasive modulus-c interbody system is indicated for intervertebral body fusion of the spine in skeletally mature patients.The modulus-c interbody system is intended for use for anterior cervical interbody fusion in patients with cervical disc degeneration and/or cervical spinal instability, as confirmed by imaging studies (radiographs, ct, mri), that results in radiculopathy, myelopathy, and/or pain at multiple contiguous levels from c2 - t1.The system is intended to be used with supplemental fixation." "potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Loss of fixation.Proximal junctional kyphosis (pjk).Malalignment of anatomical structures (i.E.Loss of normal spinal contours or change in height)." "warnings, cautions and precautions: the modulus-c interbody devices are required to be used with an anterior cervical plate as the form of supplemental fixation.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively." "method of use please refer to the surgical technique for this device." (b)(4).
 
Event or Problem Description
The patient has primary surgery to insert modulus cervical cage into c6/c7 on (b)(6) 2025 because of kyphosis, cervical hernia.After the surgery, the cage backed out about halfway from the intervertebral space.On (b)(6) 2025 the surgeon reinserted the cage and fixed the vertebral body with a plate from another manufacturer.The surgeon said that the patient had a kyphosis, and the weight on the front of the vertebral body was too strong, which may have caused the cage to back out.He thinks it may have been better to have placed it a little further back from the beginning.And there was no external fixation after the surgery, so that may have been the cause, and he thought that there was no problem with the cage.We do not receive any other adverse patient consequences reported.

Brand Name
NUVASIVE® MODULUS-C INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key21994027
Report Number2031966-2025-00085
Device Sequence Number11881667
Product Code ODP
UDI-Device Identifier00887517959003
UDI-Public887517959003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172676
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67940002P2
Device Lot NumberML03514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale